Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 86, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 30, 2004, 3:14 PM CDT for Young County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 3:14 PM CDT (20:14 UTC)
- Expired
- Apr 30, 2004, 4:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Young County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 12:45 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 8.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 227 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KFWD 302014 SVRFTW TXC503-302115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 314 PM CDT FRI APR 30 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YOUNG COUNTY IN NORTH CENTRAL TEXAS * UNTIL 415 PM CDT * AT 314 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 8 MILES SOUTHWEST OF MURRAY...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MURRAY AROUND 330 PM CDT GRAHAM AROUND 410 PM CDT JEAN...LOVING AROUND 415 PM CDT HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR YOUR PROTECTION MOVE TO A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. LAT...LON 3317 9895 3297 9892 3306 9843 3341 9844 $$ 07/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:11 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 30, 3:11 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 311 PM CDT FRI APR 30 2004 .DISCUSSION... SEVERE WEATHER...IN THE WEST AT THE PRESENT TIME...WILL SPREAD EAST ACROSS THE CWA TONIGHT...AND TURN INTO A HEAVY RAIN EVENT. FLOOD WATCH ISSUED FOR THE NORTHWESTERN TWO THIRDS OF NORTH TEXAS FOR TONIGHT AS HEAVY RAINS WILL COVER AREAS ALREADY SATURATED FROM LAST WEEKS RAINS. THE RAINS WILL END SATURDAY OVER ALL BUT THE SOUTHEAST AFTER A COLD FRONTAL PASSAGE. THIS IS A COLD AIRMASS FOR EARLY MAY AND TEMPS WILL BE IN THE 40S BY SUNDAY MORNING OVER MOST OF NORTH TEXAS. TEMPS WILL BEGIN TO RISE WITH THE NEW WEEK AS HIGH PRESSURE BUILDS AND THE ATMOSPHERE DRIES. THE REMAINDER OF THE WEEK SHOULD BE RAIN FREE WITH MORE SEASONAL TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 55 61 48 70 / 100 70 0 0 WACO, TX 61 66 49 72 / 80 80 0 0 PARIS, TX 58 62 49 70 / 100 70 0 0 DENTON, TX 53 61 47 70 / 100 70 0 0 MCKINNEY, TX 56 61 48 70 / 100 70 0 0 DALLAS, TX 56 62 48 71 / 100 70 0 0 TERRELL, TX 61 63 49 71 / 100 70 0 0 CORSICANA, TX 62 67 49 71 / 80 80 0 0 TEMPLE, TX 62 68 49 72 / 70 80 30 0 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 700 AM CDT SATURDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>146...TXZ156>157... TXZ159. TORNADO WATCH UNTIL 900 PM CDT FRIDAY FOR ZONES TXC085...TXC097... TXC113...TXC121...TXC133...TXC139...TXC143...TXC147...TXC181... TXC221...TXC237...TXC251...TXC337...TXC363...TXC367...TXC429... TXC439...TXC497...TXC503. && 42
Hazardous weather outlook, Apr 30, 12:34 PM CDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1234 PM CDT FRI APR 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302130- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1234 PM CDT FRI APR 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE NORTHWEST HALF OF NORTH TEXAS THROUGH TONIGHT. THE MODERATE RISK AREA IS NORTHWEST OF A GOLDTHWAITE...HILLSBORO...PARIS LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REMAINDER OF NORTH TEXAS FOR TONIGHT. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS...WITH ISOLATED TORNADOES POSSIBLE. THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON NEAR THE INTERSECTION OF THE DRY LINE AND A COLD FRONT...GENERALLY IN THE ABILENE AREA. THE STORMS WILL QUICKLY INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE RAPIDLY NORTHEAST...WITH THE ENTIRE AREA PUSHING EASTWARD. LATER TONIGHT AS THE COLD FRONT MOVES SOUTHWARD THROUGH NORTH TEXAS...THE THREAT OF FLOODING WILL INCREASE...WITH WIDESPREAD AMOUNTS BETWEEN ONE AND THREE INCHES EXPECTED...AND ISOLATED THREE TO FIVE INCH AMOUNTS POSSIBLE. A FLOOD WATCH WILL BE ISSUED FOR THE NORTHWEST HALF OF NORTH TEXAS BY MID AFTERNOON. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS AREAWIDE SATURDAY...AND A CHANCE OF THUNDERSTORMS ACROSS THE SOUTH SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. HEAVY RAIN AND LIGHTNING WILL ALSO PRESENT WEATHER HAZARDS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON FOR AREAS WEST OF INTERSTATE 35. SPOTTER ACTIVATION MAY BE NECESSARY ACROSS ALL OF NORTH TEXAS TONIGHT. 42
In the hours before
Special weather statement, Apr 30, 12:54 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 1254 PM CDT FRI APR 30 2004 TXZ091>094-100>104-115>119-129>131-133-134-010200- COLLIN-COOKE-DALLAS-DENTON-EASTLAND-ELLIS-ERATH-FANNIN-GRAYSON-HOOD- JACK-JOHNSON-MONTAGUE-PALO PINTO-PARKER-STEPHENS-TARRANT-WISE-YOUNG- 1254 PM CDT FRI APR 30 2004 TORNADO WATCH #132 REMAINS IN EFFECT FOR... COLLIN COOKE DALLAS DENTON EASTLAND ELLIS ERATH FANNIN GRAYSON HOOD JACK JOHNSON MONTAGUE PALO PINTO PARKER STEPHENS TARRANT WISE YOUNG
Special weather statement, Apr 30, 1:33 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 133 PM CDT FRI APR 30 2004 TXZ100-101-301930- JACK-YOUNG- 133 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR YOUNG AND JACK COUNTIES.. A DEVELOPING THUNDERSTORM NEAR GRAHAM AT 133 PM CDT WILL MOVE EAST NORTHEAST AND LIKELY INTENSIFY THROUGH 230 PM CDT. THIS STORM MAY BECOME SEVERE AND REQUIRE A WARNING. PEOPLE IN YOUNG AND JACK COUNTIES SHOULD MONITOR WEATHER DEVELOPMENTS THIS AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. 07/BB
Special weather statement, Apr 30, 1:46 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 146 PM CDT FRI APR 30 2004 TXZ115-116-129-301945- EASTLAND-PALO PINTO-STEPHENS- 146 PM CDT FRI APR 30 2004 ...SIGNIFICANT WEATHER UPDATE FOR STEPHENS...EASTLAND...AND PALO PINTO COUNTIES... A SEVERE THUNDERSTORM WILL APPROACH THE WESTERN SECTIONS OF STEPHENS COUNTY WEST OF BRECKENRIDGE BY 3 PM CDT. THIS STORM SHOULD REMAIN SEVERE AS IT MOVES ACROSS STEPHENS...PALO PINTO AND POSSIBLY NORTHERN EASTLAND COUNTIES. WARNINGS WILL LIKELY BE REQUIRED...AND PEOPLE IN THIS AREA SHOULD MONITOR WEATHER DEVELOPMENTS THIS AFTERNOON. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR NORTH CENTRAL TEXAS. 07/BB
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 3:10 PM CDT | Tornado Warning | FWD | Stephens | 50 min |
| Apr 30, 3:38 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 67 min |
| Apr 30, 3:41 PM CDT | Tornado Warning | FWD | Young | 49 min |
| Apr 30, 4:01 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 59 min |
| Apr 30, 4:29 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Young | 61 min |
| Apr 30, 4:33 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 57 min |
| Apr 30, 4:35 PM CDT | Severe Thunderstorm Warning | FWD | Cooke | 55 min |
| Apr 30, 4:40 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 65 min |
| Apr 30, 5:00 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Stephens | 60 min |
| Apr 30, 5:26 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath | 49 min |
| Apr 30, 5:33 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 57 min |
| Apr 30, 5:34 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 41 min |
| Apr 30, 5:59 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Palo Pinto, Parker | 46 min |
| Apr 30, 6:41 PM CDT | Severe Thunderstorm Warning | FWD | Erath, Hood, Parker | 64 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.